View Single Post
  #1  
Old 07-07-2012, 09:28 PM
melztreazures melztreazures is offline
Junior Member
 
Join Date: Jul 2012
Posts: 1
Lightbulb Geodon and Akathesia

I have heard no mention here about Geodon causing Akathesia. The closest comment was about Tardive Dyskinesia which is characterized by repetitive, involuntary, purposeless movements such as grimacing, tongue protrusion, lip smacking, puckering and pursing of the lips, and rapid eye blinking. Rapid, involuntary movements of the limbs, torso, and fingers may also occur. In some cases, an individual's legs can be so affected that walking becomes difficult or impossible.

After about one week of taking Geodon, I suffered a terrible episode of Akathisia which is characterized by unpleasant sensations of innerrestlessness that manifests itself with an inability to sit still or remain motionless. This happened on a Friday afternoon on my way home from work. There was a wreck on the highway so traffic was stalled. It was so uncomfortable that I was unable to sit in my car and I got out pacing on the side of the highway until traffic cleared. When I got home my husband called a friend who was a nurse practitioner at the state mental hospital and she told him to give me 50 mg of Benadryl every half hour until the symptoms subsided. After 100 mg I was better.

Geodon is now on my list of allergies.

Last edited by melztreazures; 07-07-2012 at 09:30 PM. Reason: typo
Reply With Quote